Home Forums Melanoma Diagnosis: Stage IV Duration of Diarrhea?

  • This topic is empty.
Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #21956
    Rhino44
    Participant

    Hello Everyone,

    My father finished his course of Ipi about four weeks ago, and has since battled recurring diarrhea/dehydration for which he has been hospitalized (depleted Potassium, Calcium and Magnesium in his system). He received these via IV, as well as steroids to combat the diarrhea. I was wondering how long the diarrhea will last as a side effect of the drug, as he is growing weaker by the day (76 yrs old). He is currently in the hospital again (he was released three days ago, only to have the same thing happen to him again).

    Also, is Endocort the best to stop the diarrhea?

    Thanks.

    #64304
    ncdaniel
    Participant

    I would be concerned if it continues as it can turn into colitis. My wife battled this for a month and finally got relief after a dose of Remmicade. I would ask you care provider about this. I was also told by the people caring for her they do not use Remmicade for this. After a call to my wife’s melanoma specialist she was given Remmicade cleared up but came back second dose she was fine. I would think at his age allowing this to continue could be a risk.

    Daniel

    #64305
    Catherine Poole
    Keymaster

    absolutely get on the provider to be aggressive in stopping the diarrhea. Colitis can become an issue and a serious one. Ask about the remicade as well. Let us know how he is doing!

    #64306
    MathewR
    Participant

    Ask for a colonoscopy before Remicade–to confirm colitis (and more than a moderate case). The Remicade will knock out the colitis, but they aren’t sure whether it has an adverse effect on the ipi. From experience, it is possible to manage through a case of colitis (moderate case) with high dose Prednisone–though it is a long slog (e.g., 10 weeks) and I’m 40, not 76. They’ll likely also include Endocort, but I believe that Prednisone does the heavy lifting.

    #64307
    Rhino44
    Participant

    Thank you very much for the responses. I’ll talk to his doctor today and ask him about the possibility of colitis and treating him with the other drugs.

    I’ll keep everyone posted.

Viewing 5 posts - 1 through 5 (of 5 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.